Repository: Freie Universität Berlin, Math Department

A polynomial chaos approach to stochastic variational inequalities

Forster, R. and Kornhuber, R. (2010) A polynomial chaos approach to stochastic variational inequalities. Journal of Numerical Mathematics, 18 (4). pp. 235-255. ISSN 1570-2820


Official URL:


We consider stochastic elliptic variational inequalities of the second kind involving a bilinear form with stochastic diffusion coefficient. We prove existence and uniqueness of weak solutions, propose a stochastic Galerkin approximation of an equivalent parametric reformulation, and show equivalence to a related collocation method. Numerical experiments illustrate the efficiency of our approach and suggest similar error estimates as for linear elliptic problems.

Item Type:Article
Uncontrolled Keywords:Stochastic variational inequality, Karhunen–Loève expansion, polynomial chaos, finite elements, stochastic Galerkin method, stochastic collocation
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1801
Deposited By: Ekaterina Engel
Deposited On:18 Feb 2016 10:01
Last Modified:03 Mar 2017 14:41

Repository Staff Only: item control page